Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe itching on the legs and back?

severe itching mostly on legs and my back, had blood tests done for foods and internal such as thyrode fibromylgia liver, says all are normal. I think it is a food related. what can I take beside benyadol , I take 2 of these at least once a day, the itching always gets worse at night time.
Sat, 30 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Hi Dear,

Understanding your concern. As per your query you have symptoms of severe itching on legs and back which seems to be due to many reasons like

- contact dermatitis
- sensitivity to sunlight
-side effects or certain medicines
- allergic reaction
- systemic conditions such as eczema and psoriasis.

Need not to worry. I would suggest you to take anti-inflammatory medication such as Zyrtec one a day and maintain proper personal hygiene. Apply cold compresses to reduce the itchiness and inflammation. Avoid touching or pricking rashes and apply calamine lotion to soothe them. You should consult dermatologist for proper examination. Doctor may order skin patch test , blood test and physical examination. Doctor may prescribe corticosteroid ointment , antibiotics , anti inflammatory and immunosuppressants .

Hope your concern has been resolved.

Best Wishes,
Dr. Harry Maheshwari
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been experiencing itching skin on my back, legs, arms and abdomen for the past three days. I recently started taking hydrochlorothiazide (3 days so far, 25mg) and switched to Crestor from a different statin about 6 weeks ago. I haven t had any other symptoms other than a certain heartburn that I have had for the last year which is helped by pepcid which I take as need (three or so times a week)

doctor1 MD

I just started experiencing itching all over, legs, neck, head, arms upper back. I only take advil- no other medications. No health concerns otherwise. But the itching is constant, starts with a sting, sometimes at the same time in multiple areas. No rash, fever or known exposure to anything.

doctor1 MD

I have been itchItching on my arms very bad for about two weeks no redness no rash no whelps or anything like that now I’m noticing I have discoloration on my arm and now it’s beginning to start on my legs back stomach the itching not discoloration to bed yet but do you have some discoloration on my legs what could this be

Recent questions on  Liver

doctor1 MD

Hi i was gettinga dull aches under my ribcage.No pain. Then i went to my doctors and i had some blood test done on my liver,thyroids and a msu test for kideneys.Msu test done with dipstick came out with blood and puss.What doses that mean. Regards Rocsaan

doctor1 MD

I am a 46 year old female. I have hypothyroidism. I take 0.137 mg of Synthroid. I was recently diagnosed with a low red blood cell count for which I am being tested with a blood stool sample, MRI, liver check and a possible bone marrow sample. I have missed 3 periods when except for 4 years ago when I missed 2 in a row. Prior to these 2 incidents I have never ever missed a period. 2 pregnancy tests have determined that I am not pregnant. Do you have any advice or can you help by giving me any information on what could be happening in my body. Thank you...Dianna

doctor1 MD

Chronic back pain requires two/three 750/750 hydro condone a day. I also drink two-three drinks five days a week. Recently I have noticed fatigue, occasional queasiness, and clay colored loose stool. No yellowing of skin or eyes. finger nails still pink. Immediately stopped drinking and Vicodin use. Relying ONLY on ice and lidocaine patches for pain relief. Now on day four. No more queasiness, and exhaustion is subsiding. Clearly I have done some liver damage. First available doctors appt isn t for days. My question is do you think my liver is still reversible based on these symptoms.

doctor1 MD

hi my dad had a liver transplant 4weeks ago and today has got a large purple bruise on his left thigh down to his calf. hehasnt knocked it that hes aware of but we dont know where its come from? he also has been suffering from swollen legs up to the knee just recently

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...